Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 69, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 5, 1999, 7:32 PM MDT for Baca County, Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 1999, 7:32 PM MDT (01:32 UTC)
- Expired
- Jul 5, 1999, 8:35 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Baca County, CO
The radar
The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:44 PM MDT | Hail 0.75 | Campo, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2058 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 060128 RRA SVRPUB COC009-060235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 732 PM MDT MON JUL 5 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACA COUNTY IN SOUTHEASTERN COLORADO * UNTIL 835 PM MDT * AT 730 PM MDT...RADAR SHOWED A SEVERE STORM 8 MILES NORTHEAST OF CAMPO OR 15 MILES SOUTHEAST OF SPRINGFIELD MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS AFFECTED WILL BE VICINITY OF CAMPO BY 750 PM MDT. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDO WS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. JK/LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 5, 2:30 PM MDT, 5 hours 2 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 230 PM MDT MON JUL 5 1999 ...FORECAST CHALLENGE IS AMOUNT OF THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY... LATEST VISIBLE SATELLITE IMAGE AND LIGHTNING DISPLAY INDICATE ISOLATED CONVECTION FIRING ACROSS THE SOUTHERN MOUNTAINS AND EASTERN SAN LUIS VALLEY...WITH MUCH MORE EXTENSIVE ACTIVITY TO THE SOUTH OVER NEW MEXICO. STEERING CURRENTS EXTREMELY WEAK AS MOST STORMS DRIFT VERY SLOWLY TO THE SOUTH-SOUTHWEST. AT THE SURFACE...COLD FRONT THROUGH ALL BUT THE EXTREME SOUTHEAST CORNER...WITH STRONG NORTHEAST WINDS AND SLIGHT COOLING. DESPITE HIGH FWC POPS AND PRECIP MAX SEEN ON THE ETA...DEEP EASTERLY FLOW SUGGESTS ANY TSRA WILL BE LIMITED TO UPSLOPE REGIONS NEAR THE MOUNTAINS AND ACROSS THE SAN LUIS VALLEY. LITTLE CHANCE OF STORMS DEVELOPING OVER THE EASTERN PLAINS AFTER SUNSET WITH FROTNAL CONVERGENCE SOUTH OF THE AREA...WILL REMOVE POPS THESE AREAS. COULD SEE SOME PATCHY LOW CLOUDS BY MORNING...THOUGH NOT ENOUGH TO AFFECT MIN TEMPERATURES MUCH. SAME STORY TUESDAY WITH LOW LEVEL MOISTURE AND DEEP BUT WEAK EASTERLY FLOW IN PLACE. WILL MAINTAIN CHANCE POPS FOR MOUNTAINS... SLIGHT CHANCE ADJACENT AREAS...BUT WILL REMOVE POPS FOR THE EASTERN PLAINS AS NO UPPER SUPPORT TO PUSH STORMS EASTWARD. MAX TEMPS A LITTLE COOLER TUE...ESPECIALLY IF EARLY MORNING LOW CLOUDS ARE SLOW TO ERODE...THOUGH FWC NUMBERS LOOK TOO COOL GIVEN WARM 700 MB TEMPS AND WILL SHADE TOWARD WARMER FAN NUMBERS. TEMPS SHOULD REBOUND WED AS SURFACE WINDS BECOME SOUTHWESTERLY/DOWNSLOPE BY LATE IN THE DAY. STILL ENOUGH MOISTURE OVER THE MOUNTAINS TO RETAIN SLIGHT CHANCE POPS. EXTENDED...MRF DEPICTS UPPER RIDGE BUILDING OVER COLORADO THURSDAY THEN SLOWLY SHIFTING WESTWARD AND FLATTENING FRIDAY AND SATURDAY AS STRONG A S/W DIVES INTO THE NORTHERN PLAINS. THU LOOKS LIKE THE DRIEST/HOTTEST DAY OF THE EXTENDED...WITH FROPA AND UPSLOPE DEVELOPING FRI/SAT FOR INCREASING PRECIP CHANCES/SLIGHTLY COOLER TEMPS. ENOUGH MOISTURE TO KEEP PRECIP CHANCES IN THE MOUNTAINS ALL THREE DAYS. .PUB...NONE PETERSEN
In the hours before
Local storm report, Jul 5, 5:11 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0429 PM 12 SW PRITCHETT CO 1 INCH HAIL
07/05/99 BACALocal storm report, Jul 5, 5:11 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0429 PM 12 SW PRITCHETT CO 1 INCH HAIL
07/05/99 BACALocal storm report, Jul 5, 5:49 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM PRITCHETT CO 1 INCH HAIL
07/05/99 BACA
0535 PM 4 W SPRINGFIELD CO .75 INCH HAIL
07/05/99 BACALocal storm report, Jul 5, 5:49 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM PRITCHETT CO 1 INCH HAIL
07/05/99 BACA
0535 PM 4 W SPRINGFIELD CO .75 INCH HAIL
07/05/99 BACALocal storm report, Jul 5, 6:12 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM 4 4 NW TWO BUTTES CO 1.5 INCH HAIL
07/05/99 BACALocal storm report, Jul 5, 6:12 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT MON JUL 05 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM 4 4 NW TWO BUTTES CO 1.5 INCH HAIL
07/05/99 BACAThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 58 min |
| Jul 5, 8:47 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.